# SDR CA990318065

- Difficulty date: March 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- System (JASC): 2140 · Heating System
- Part: Brush
- Part number: 25T6411
- Condition: Worn
- Location: Heater Blower
- Part time: 291 hours
- Component: 90E83
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) FRONT HEATER QUIT IN-FLIGHT AND RE-LIGHTED.  FLIGHT CONTINUED WITH NO FURTHER PROBLEM.  NEXT FLIGHT, HEATER DID NOT START.  JANITROL TROUBLESHOOTING LED TO COMBUSTION MOTOR FAILURE - STARTED IF TAPPED UPON.  INSIDE MOTOR FOUND ONE BRUSH COMPLETELY WORN.  MOTOR WAS REPLACED ALMOST A YEAR AGO USING REPLACEMENT KIT NR 90E96-2 WHICH REPLACES ORIGINAL (NOW UNAVAILABLE) MOTOR P/N YZ14042.  NOTED NEW MOTOR IS SMALLER IN DIAMETER AND LENGTH SO A KIT SUPPLIED ADAPTER IS NECESSARY.  RECOMMENDATION:  MOTOR SHOULD HAVE A BRUSH INSPECTION TIME LIMIT.
